MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was implanted using an 12f delivery system.Prior to the amulet implant, a trivial pericardial effusion was noted.A transseptal puncture was performed in an inferior/mid location, with a reported left atrial pressure of 11 mmhg at the time of the procedure.During the procedure, heparin was administered at a dose of 15,000 units, achieving an activated clotting time (act) of 310 seconds.The device required one repositioning during implantation, with no multiple wire or delivery sheath exchanges reported and wire position not changing between pulmonary veins.Protamine was administered directly after sheath removal.On (b)(6) 2026, it was discovered that the patient experienced pericardial effusion.The user reported the belief that the pericardial effusion was caused by the amulet device.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was implanted using an 12f delivery system.Prior to the amulet implant, a trivial pericardial effusion was noted.A transseptal puncture was performed in an inferior/mid location, with a reported left atrial pressure of 11mmhg at the time of the procedure.During the procedure, heparin was administered at a dose of 15,000 units, achieving an activated clotting time (act) of 310 seconds.The device required one repositioning during implantation, with no multiple wire or delivery sheath exchanges reported and wire position not changing between pulmonary veins.Protamine was administered directly after sheath removal.On (b)(6) 2026, it was discovered that the patient experienced pericardial effusion.The user reported the belief that the pericardial effusion was caused by the amulet device.
 
Additional Manufacturer Narrative
An event of pericardial effusion post procedure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information available, the cause of the reported pericardial effusion cannot be conclusively determined.The reported serious injury/illness/impairment were due to case-specific circumstances as no further intervention or treatment was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect-clinical code: medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24749772
Report Number2135147-2026-02072
Device Sequence Number18449109
Product Code NGV
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10419285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown